Warning: Creating default object from empty value in /home4/blogsb1/public_html/floorcaredoorhangers.com/wp-content/plugins/wp-turbo/includes/wpt-core.php(5) : eval()'d code on line 21
 Anyone know about fioricet? Possible overdose…? | Migraine Advisor

 

Anyone know about fioricet? Possible overdose…?

i found my son stumbling around the house when i got home and found out he has taken 6 fioricet at once. Then 4 hours later he said he took 6 more because he couldn’t get rid of a headache. Should i be worried (he seems ok, besides the stumbling but i know barbiturates cause dizziness) or can he sleep it off?
He is 17. Do you suggest taking him to the ER or …?
Ladylynn…if pain meds are uppers than why is he passed out snoring? And I thought barbits were downers, no?

Chosen Answer:

You didn’t say how old he is. It sounds like he’s ok, but you should call 311. (that’s like 911, but for non-emergencies.) Fioricet is a strong prescription med for migraines and pain. He’ll have a good hangover tomorrow, but I think he’ll be OK. The good thing about pain meds is that they’re uppers, so he won’t fall asleep, which is good.
I don’t think he’ll try that again! When his hangover goes away, sit him down and explain to him that taking any more than the recommend dose of any medication, does NOT help anymore. That goes for all over the counter meds like aspirin, Tylenol, Advil, Aleve, or Excedrin, as well as prescription meds. Have him drink LOTS of water now, so his hangover won’t be AS bad.
If he gets headaches a lot, he should see a doctor. Best of luck! ;)
by:
on: 18th February 10




2 Comments to “Anyone know about fioricet? Possible overdose…?”

  1. A Says:

    Call 1-800-222-1222, the national poison control center.

    The max dose for an adult of Fioricet is 6 tabs in a day. He has taken double this amount. How old is he? If he has taken 12 tabs he has taken in more than 4 grams of acetaminophen, which is bad.

    Pain meds are typically sedating (downers), not uppers. That’s why a barbiturate overdose can put you into a coma or possibly respiratory arrest = death. Most pain relievers, such as opioids (morphine), are downers.

  2. LadyLynn Says:

    You didn’t say how old he is. It sounds like he’s ok, but you should call 311. (that’s like 911, but for non-emergencies.) Fioricet is a strong prescription med for migraines and pain. He’ll have a good hangover tomorrow, but I think he’ll be OK. The good thing about pain meds is that they’re uppers, so he won’t fall asleep, which is good.
    I don’t think he’ll try that again! When his hangover goes away, sit him down and explain to him that taking any more than the recommend dose of any medication, does NOT help anymore. That goes for all over the counter meds like aspirin, Tylenol, Advil, Aleve, or Excedrin, as well as prescription meds. Have him drink LOTS of water now, so his hangover won’t be AS bad.
    If he gets headaches a lot, he should see a doctor. Best of luck! ;)